Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 62, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2013, 2:30 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 2:30 PM EDT (18:30 UTC)
- Expired
- Jun 18, 2013, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:37 PM EDT | TSTM WND DMG | Sylvania, GA | WARNING POINT REPORTED ONE TREE DOWN ON A POWERLINE ALONG WEST OGEECHEE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
832
WUUS52 KCHS 181830
SVRCHS
GAC251-SCC005-181915-
/O.NEW.KCHS.SV.W.0062.130618T1830Z-130618T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 315 PM EDT
* AT 230 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM MILLHAVEN TO ROCKY FORD...MOVING EAST
AT 25 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
WOODCLIFF...ROCKY FORD...MILLHAVEN...HILLTONIA...SYLVANIA...BURTONS
FERRY LANDING...ALTMAN...CAPTOLO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3269 8186 3292 8176 3302 8158 3298 8128
3257 8150 3262 8179 3263 8180 3265 8181
3265 8185 3266 8186
TIME...MOT...LOC 1830Z 284DEG 23KT 3296 8170 3269 8185
$$3 follow-up statements
133
WWUS52 KCHS 181839
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT TUE JUN 18 2013
GAC251-SCC005-181915-
/O.CON.KCHS.SV.W.0062.000000T0000Z-130618T1915Z/
SCREVEN GA-ALLENDALE SC-
239 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...
AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MILLHAVEN TO PARKERS...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HILLTONIA...HUNTERS...MILLHAVEN...NEWINGTON...SYLVANIA...
WOODCLIFF AND BURTONS FERRY LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3272 8182 3292 8176 3302 8158 3298 8128
3257 8150 3262 8178 3263 8180 3265 8181
TIME...MOT...LOC 1839Z 284DEG 23KT 3294 8161 3267 8176
$$549
WWUS52 KCHS 181846
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT TUE JUN 18 2013
GAC251-SCC005-181915-
/O.CON.KCHS.SV.W.0062.000000T0000Z-130618T1915Z/
SCREVEN GA-ALLENDALE SC-
246 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BURTONS FERRY LANDING TO GOLOID...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 237 PM EDT...LAW ENFORCEMENT REPORTED A TREE BLOWN DOWN ONTO
POWER LINES IN SYLVANIA.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HILLTONIA...HUNTERS...MILLHAVEN...NEWINGTON...SYLVANIA...
WOODCLIFF AND BURTONS FERRY LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3272 8182 3292 8176 3302 8158 3298 8128
3257 8150 3262 8178 3263 8180 3265 8181
TIME...MOT...LOC 1846Z 285DEG 24KT 3297 8151 3265 8170
$$055
WWUS52 KCHS 181851
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT TUE JUN 18 2013
GAC251-SCC005-181915-
/O.CON.KCHS.SV.W.0062.000000T0000Z-130618T1915Z/
SCREVEN GA-ALLENDALE SC-
251 PM EDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...
AT 252 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BURTONS FERRY LANDING TO GREEN HILL TO GOLOID...MOVING EAST AT 30
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HUNTERS...NEWINGTON...SYLVANIA AND BURTONS FERRY LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3273 8171 3302 8158 3298 8128 3257 8150
3263 8177
TIME...MOT...LOC 1852Z 285DEG 24KT 3298 8148 3275 8150
3264 8166
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 18, 1:18 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 118 PM EDT TUE JUN 18 2013 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE WEEKEND AND SETTLE OVER THE ATLANTIC EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NVA IN WAKE OF THE EARLY MORNING CONVECTION HAS BEEN REPLACED BY INCREASING PVA THIS AFTERNOON AND EVENING...AS A DECENT SHORT WAVE CROSSING THE SOUTHERN APPALACHIANS SWEEPS THROUGH. WITH VARIOUS OUTFLOWS BOUNDARIES FROM CONVECTION UPSTREAM...DIFFERENTIAL HEATING BOUNDARIES FROM CLOUD COVER AND LAKE BREEZES AND THE RESULTANT SEA BREEZE...COVERAGE WILL BECOME ENHANCED FOR THE MID AND LATE AFTERNOON. THIS OCCURS IN SYNC WITH THE MID LEVEL IMPULSE...AIDED FURTHER BY THE CLOSE PROXIMITY TO A COUPLED UPPER JET STRUCTURE IN EASTERN TN AND WESTERN NC TO PROVIDE ADDITIONAL FORCING FOR ASCENT. WE CONTINUE WITH THE LIKELY POPS...AND HAVE MAINTAINED A VERY SHARP GRADIENT FROM 20-30 POPS FROM MCINTOSH COUNTY TO 60-70 POPS MOST ELSEWHERE. PWATS WILL BE AS HIGH AS 1.8 TO 2.0 INCHES...SUPPORTIVE OF LOCALLY HEAVY RAINFALL IN POTENTIAL TRAINING OF STORMS. ADDITIONALLY...THE SEVERE RISK LOOKS TO BE THERE GIVEN THE UPPER AIR SUPPORT AND NUMEROUS MESO-SCALE BOUNDARY INTERACTIONS TO ENHANCE THE STRENGTH OF THE UPDRAFTS. MODIFYING THE 12Z KCHS SOUNDING...VARIOUS THERMODYNAMIC PARAMETERS ARE SUGGESTING AT LEAST A LOW-END SEVERE RISK. MOST NOTABLY IS THE LIFTED INDEX OF -8C...0-3 KM CAPE OF 150 J/KG OR HIGHER AND SBCAPE CLOSE TO 3000 J/KG. THE K-INDEX IS ALSO CLOSE TO 40 AND OUR 500 MB TEMPS ARE A TAD COOLER AT -10C. PLUS OUR MID LEVEL LAPSE RATES ARE A LITTLE MORE CONDUCIVE THAN YESTERDAY FOR STRONGER UPDRAFTS AT -6C. MICRO-BURSTS WOULD SEEM THE MOST LIKELY WEATHER HAZARD WITH DCAPES OF 600-1000 J/KG...PLUS SOUNDINGS SHOWING SOME MID LEVEL DRY AIR. DESPITE EXTENSIVE CUMULIFORM CLOUDINESS AND SOME MID/HIGHER CLOUDS FROM UPSTREAM CONVECTION...WARM ADVECTION...A SLIGHT DOWNSLOPE COMPONENT OFF THE MOUNTAINS THROUGHOUT A GOOD PORTION OF THE TROPOSPHERE AND SOME COMPRESSIONAL HEATING IN ADVANCE OF A COLD FRONT NEAR THE APPALACHIAN CHAIN...TEMPS WILL MAX OUT IN THE UPPER 80S AND LOWER 90S FOR THE VAST MAJORITY OF THE FORECAST REGION. HOWEVER...RAIN-COOLED CONDITIONS WILL CAUSE HAVOC WITH OUR PROJECTED TEMP CURVE AND WE HAVE MADE SOME ADJUSTMENTS TO SHOW TEMPS FALLING THE AFTER 3 OR 4 PM IN MANY LOCATIONS. EVEN SO...FURTHER ADJUSTMENTS WILL LIKELY BE REQUIRED IN SUBSEQUENT UPDATES. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...SHOWER/TSTM ACTIVITY WILL LINGER INTO THE NIGHT AS A COLD FRONT MEANDERS CLOSER TO THE REGION. THE FRONT LOOKS TO REMAIN TO THE WEST PRIOR TO SUNRISE...KEEPING THE AREA WELL WITHIN THE WARM SECTOR. WEAK IMPULSES/VORTICITY LOBES WILL LIKELY KEEP AT LEAST SCATTERED ACTIVITY GOING FOR MUCH OF THE NIGHT...ALTHOUGH IDENTIFYING THE AREAS WHERE POCKETS OF CONVECTION WILL OCCUR IS PROVING DIFFICULT. WILL KEEP CHANCE POPS GOING ALL NIGHT. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE MID 70S AT THE COAST. WEDNESDAY...THE WAVE OF LOW PRESSURE RIDING ALONG THE COLD FRONT WILL HAVE SHIFTED OFF THE MID ATLANTIC COASTLINE BY DAYBREAK...WHILE THE MAIN SHORTWAVE RAPIDLY PROGRESSES TOWARD THE EAST COAST AND PUSHES THE FRONT INTO THE FORECAST AREA. THE COMBINATION OF UPPER LEVEL FORCING WITH FRONTAL CONVERGENCE WILL SUPPORT SOLID THUNDERSTORM CHANCES UP TO 50 PERCENT DURING THE DAYTIME HOURS...BEFORE THE FRONT SLIPS FARTHER SOUTH/SOUTHEAST AND PULLS DEEPEST MOISTURE TOWARD THE ALTAMAHA RIVER AFTER SUNSET. HIGHER RAIN CHANCES WERE CONSIDERED...YET FAIRLY SIGNIFICANT TIMING DISCREPANCIES REGARDING THE PROGRESSION OF THE FRONT IS EVIDENT BETWEEN MODELS...LENDING SOME UNCERTAINTY TO COVERAGE DETAILS. WILL TREND CONVECTIVE POTENTIAL DOWNWARD FROM NORTH TO SOUTH OVERNIGHT...WHILE STILL MAINTAINING 20 TO 30 PERCENT POPS THROUGH THE PRE DAWN HOURS ON THURSDAY. INSTABILITY WILL BE COMPROMISED BY PERSISTENT CLOUD COVER...AND WITH UNIMPRESSIVE WIND PROFILES...THE MAIN HAZARD FROM THE STRONGEST CONVECTION WILL BE HEAVY DOWNPOURS DUE TO SLOW STORM MOTION. THURSDAY AND FRIDAY...THE FRONT IS EXPECTED TO STALL NEAR THE SOUTHERN BORDER OF THE FORECAST AREA AS IT BECOMES PARALLEL TO THE FLOW ALOFT LATE IN THE WEEK. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH...WITH THE PATTERN EVENTUALLY TRANSITIONING INTO AN INLAND WEDGE/COASTAL TROUGH TYPE SCENARIO. EXPECT BEST CONVECTIVE COVERAGE TO BE FOUND ALONG AND SOUTH OF THE STALLED FRONT DURING THE DAYTIME HOURS...WITH SHOWER/THUNDERSTORM ACTIVITY SHIFTING MORE TOWARD THE COAST AND OFFSHORE EACH NIGHT WITHIN COASTAL TROUGH CONVERGENCE. HIGH TEMPERATURES EACH DAY WILL GENERALLY RANGE FROM THE UPPER 80S NORTH TO AROUND 90 DEGREES SOUTH...WITH LOCALLY COOLER CONDITIONS ALONG THE COASTLINE. OVERNIGHT LOWS WILL TREND A FEW DEGREES COOLER THAN EARLIER IN THE WEEK...RANGING FROM THE UPPER 60S INLAND TO LOWER 70S COAST. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... A WEAK INLAND WEDGE/COASTAL TROUGH PATTERN WILL PERSIST INTO SATURDAY...BEFORE THE TROUGH DAMPENS BY SUNDAY AS HIGH PRESSURE SETTLES OVER THE ATLANTIC. THE FORECAST AREA WILL THEN REMAIN ALONG THE WESTERN PERIPHERY OF THE ATLANTIC HIGH PRESSURE INTO EARLY NEXT WEEK. SHOWER/THUNDERSTORM CHANCES WILL RANGE FROM AROUND 20 TO 30 PERCENT EACH AFTERNOON AND EARLY EVENING...BEFORE DIMINISHING OVERNIGHT AS MORE TYPICAL FOR EARLY SUMMER. THE INITIALLY WEAK AND ILL DEFINED UPPER LEVEL PATTERN WILL TRANSITION INTO BROAD RIDGING ALOFT...SUPPORTING A GRADUAL WARMING TREND THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM THE COASTLINE SATURDAY AND SUNDAY WILL WARM INTO THE LOWER 90S BY MONDAY AND TUESDAY. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... CONVECTION WILL CONTINUE TO FIRE IN ADVANCE OF A COLD FRONT AND ALONG NUMEROUS MESO-SCALE BOUNDARIES...WITH ADDITIONAL FORCING FOR ASCENT TO RESULT FROM A SHORT WAVE THAT MOVES THROUGH LATE THIS AFTERNOON/EVENING. WE HAVE SHOWN TEMPORARY FLIGHT RESTRICTIONS FROM TSRA INTO THE MVFR RANGE FROM 20-24Z AT BOTH SITES AS THE SHORT WAVE MOVES THROUGH. GUSTY WINDS...HEAVY RAINS AND POSSIBLE IFR CONDITIONS WILL ALSO OCCUR. IN WAKE OF THE SHORT WAVE THE AIRFIELDS WILL REMAIN VFR TONIGHT...BUT THE COLD FRONT WILL APPROACH LATE TONIGHT/WEDNESDAY MORNING AND STALL. WITH THE FRONT CLOSE BY ADDITIONAL SHRA/TSRA WILL DEVELOP AGAIN EARLY WEDNESDAY. FLIGHT RESTRICTIONS ARE AGAIN POSSIBLE. EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS WEDNESDAY THROUGH THURSDAY IN ASSOCIATION WITH SCATTERED TO NUMEROUS SHRA/TSRA...MAINLY DURING THE AFTERNOON HOURS. && .MARINE... THIS AFTERNOON...THE COASTAL REGIME WILL BE SITUATED ON THE EXTREME NW PERIPHERY OF THE SUB-TROPICAL ATLANTIC RIDGE...WHILE A COLD FRONT AND PRE-FRONTAL TROUGH WILL BE FOUND OVER THE INLAND PARTS OF THE SE. SW WINDS WILL PEAK THIS AFTERNOON ENHANCED BY THE SEA BREEZE AND A TIGHTER PRESSURE GRADIENT...TOPPING OUT AT 15 OR 15-20 KT. SEAS WILL BE A MIXTURE OF GROUND SWELL AND WIND DRIVEN WAVES...REACHING 3-5 FT...HIGHEST ON THE OUTER GA WATERS AND OVER AMZ350. MARINERS ARE ALERTED TO THE POTENTIAL FOR STRONG OR SEVERE STORMS MOVING OFF THE COAST LATE IN THE DAY AND THIS EVENING. TONIGHT...WINDS WILL PICK UP SLIGHTLY AS A COLD FRONT APPROACHES FROM THE WEST. WINDS LOOK TO PEAK 15-20 KT OVER THE GEORGIA OFFSHORE WATERS AND THE CHARLESTON COUNTY COASTAL WATERS WITH 15 KT ELSEWHERE OUTSIDE OF THE CHARLESTON HARBOR. SEAS WILL REMAIN 2-4 FT NEARSHORE AND 4-5 FT GEORGIA OFFSHORE WATERS...BUT MAY FLIRT WITH 6 FT AT TIMES ABOUT 15 NM EAST OF THE CHARLESTON COUNTY COAST. SITUATION LOOKS TO MARGINAL FOR A SECOND PERIOD SMALL CRAFT ADVISORY...SO WILL DEFER ANY ADVISORY DECISION TO THE NEXT FORECAST SHIFT. WEDNESDAY THROUGH SATURDAY...A COLD FRONT WILL SLIP INTO THE COASTAL WATERS WEDNESDAY AND LIKELY STALL NEAR THE GEORGIA MARINE ZONES THURSDAY. SOUTHERLY WINDS EARLY WEDNESDAY WILL THUS BECOME EAST/NORTHEAST WEDNESDAY NIGHT INTO THURSDAY BEHIND THE DESCENDING FRONT. A BRIEF SURGE IN NORTHEAST FLOW IS POSSIBLE THURSDAY AFTERNOON...AS HIGH PRESSURE RAPIDLY BUILDS FROM THE NORTH AND BRIEFLY TIGHTENS THE GRADIENT. WIND SPEEDS COULD INCREASE TO 15 TO 20 KT OVER PORTIONS OF THE WATERS AT THAT TIME...YET CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS. MODERATE EAST/NORTHEAST FLOW WILL CONTINUE INTO FRIDAY WITHIN A COASTAL TROUGH TYPE PATTERN...BEFORE WINDS BECOME LIGHTER ON SATURDAY AS THE CENTER OF HIGH PRESSURE SHIFTS OFFSHORE. RIP CURRENTS...WE HAVE MAINTAINED A MODERATE RISK AT THE BEACHES THIS AFTERNOON...DUE TO SOUTH AND SW WINDS AROUND 15 MPH AND GUSTY AND A 2 FOOT SWELL EVERY 10 SECONDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...ST/WMS LONG TERM...WMS AVIATION... MARINE...
Hazardous weather outlook, Jun 18, 12:50 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1250 PM EDT TUE JUN 18 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-191700- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1250 PM EDT TUE JUN 18 2013 ...SEVERE THUNDERSTORMS POSSIBLE IN SOME AREAS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE AND THE ADJACENT COASTAL WATERS LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BECOME SEVERE POSING A RISK FOR LOCALIZED DAMAGING WINDS. THE RISK IS GREATEST OVER OUR SOUTH CAROLINA COUNTIES AND NORTHWEST OF A LINE FROM NEAR SAVANNAH TO NEAR LUDOWICI IN GEORGIA. THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS THROUGH 9 PM. IN ADDITION..LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...AND THE ADJACENT ATLANTIC WATERS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER OCCUR OF IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-191700- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1250 PM EDT TUE JUN 18 2013 ...SEVERE THUNDERSTORMS POSSIBLE IN SOME AREAS THIS AFTERNOON AND EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BECOME SEVERE POSING A RISK FOR LOCALIZED DAMAGING WINDS. THE RISK IS GREATEST OVER OUR SOUTH CAROLINA COUNTIES AND NORTHWEST OF A LINE FROM NEAR SAVANNAH TO NEAR LUDOWICI IN GEORGIA. THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS THROUGH 9 PM. IN ADDITION..LOCALLY HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER OCCUR OF IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 18, 1:29 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT TUE JUN 18 2013
GAZ087-088-099-100-SCZ040-181900-
ALLENDALE-BULLOCH-CANDLER-JENKINS-SCREVEN-
129 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER AND ALLENDALE COUNTIES THROUGH 300 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BIRDSVILLE TO 48 MILES WEST OF ALINE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...LINCOLN STATE
PARK...MILLEN...JENKINS COUNTY HOSPITAL...THRIFT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHEAST GEORGIA EARLY THIS
AFTERNOON. A COUPLE OF THE THUNDERSTORMS MAY PRODUCE WINDS OVER 50
MPH. THE LINE SHOULD REACH MILLEN BY 2 PM...SYLVANIA AND METTER BY
230 PM...AND STATESBORO BY 245 PM.
IF THE LINE OF THUNDERSTORMS INTENSIFIES A LITTLE MORE...A SEVERE
THUNDERSTORM WARNING MAY BECOME NECESSARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE PRODUCING EXCESSIVE LIGHTNING AND GUSTY
WINDS. IF OUTDOORS FIND SHELTER IMMEDIATELY IN A CLOSED STRUCTURE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3252 8215 3256 8208 3254 8203 3260 8201
3266 8209 3282 8215 3289 8213 3292 8209
3295 8185 3291 8176 3304 8156 3308 8162
3309 8161 3312 8119 3308 8114 3234 8178
3229 8210 3233 8224 3235 8226
TIME...MOT...LOC 1726Z 257DEG 35KT 3299 8209 3223 8295The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:40 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins | 50 min |
| Jun 17, 10:52 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 53 min |
| Jun 17, 11:38 PM EDT | Areal Flood Advisory | CHS | Bulloch, Jenkins, Screven | 82 min |
| Jun 18, 1:29 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins, Screven | 91 min |
| Jun 18, 3:02 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 43 min |
| Jun 18, 1:34 AM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Jun 18, 1:54 AM EDT | Areal Flood Advisory | CHS | Charleston | 81 min |
| Jun 18, 2:02 AM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Jun 18, 2:06 AM EDT | Special Marine Warning | CHS | 39 min | |
| Jun 18, 2:29 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jun 18, 2:36 AM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 18, 2:39 AM EDT | Flash Flood Warning | CHS | Charleston | 4 hr |
| Jun 18, 3:31 AM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 18, 3:04 PM EDT | Small Craft Advisory | CHS | 19 hr | |
| Jun 18, 4:12 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Jun 18, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 53 min |
| Jun 18, 5:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 18, 7:33 PM EDT | River Flood Warning | CHS | Colleton, Dorchester | 54 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.